MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2120-060
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the 12x60mm armada 35 balloon dilatation catheter (bdc) yellow protective sheath could not be removed from the device.Another unspecified balloon was used to complete the procedure.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaint from this lot.The investigation was unable to determine a conclusive cause for the reported complaint.Possible factors that may contribute to difficulty removing the protective sheath may include, but not limited to, manufacturing, normal variation within the manufacturing process or protective sheath removal technique.A conclusive cause for the reported complaint could not be determined since the device and component were not returned for analysis.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of this device.D9 - device available for evaluation updated from ¿yes¿ to ¿no¿.
 
Additional Manufacturer Narrative
Visual and functional inspection was performed on the returned device.The reported complaint was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaint from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty removing the protective sheath.Possible factors that may contribute to difficulty removing the protective sheath may include, but not limited to, manufacturing, incorrect preparation, normal variation within the manufacturing process or protective sheath removal technique.Additionally, it was reported that the device was prepped with the protective sheath on.It should be noted that the percutaneous transluminal angioplasty (pta), armada 35 / armada 35 ll, instructions for use (ifu) states: perform the following steps to remove all air and verify the integrity of the pta catheter.Step 1 being fill an inflation device/syringe with a mixture of contrast medium and normal saline.Step 2, remove protective tubing from the balloon and continuing with the following steps to expel all air while maintain the catheter under negative pressure.In this case, it is possible that prepping the device with the protective sheath on could contribute to the reported difficulty removing the protective sheath; however, a conclusive cause cannot be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of this device.D9: device available for evaluation changed to yes.H6: type of investigation code 4114 removed.H6: investigation findings code 3221 removed.
 
Event or Problem Description
Subsequently, after the initial was filed it was noted that the device was prepped with the sheath on.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17586091
Report Number2024168-2023-09049
Device Sequence Number11962458
Product Code LIT
UDI-Device Identifier08717648155567
UDI-Public08717648155567
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberB2120-060
Device Lot Number20118G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer10/31/2023
02/13/2024
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date11/03/2023
02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown